Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 265, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2008, 9:53 PM CDT for Craighead County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 9:53 PM CDT (02:53 UTC)
- Expired
- May 25, 2008, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Craighead County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:49 PM CDT, 4 minutes earlier.
Area forecast discussion, May 25, 9:49 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 949 PM CDT SUN MAY 25 2008 .UPDATE... MUGGY NIGHT OCCURRING ACROSS THE MIDSOUTH THIS EVENING. CURRENT TEMPERATURES ARE STILL IN THE UPPER 70S TO MID 80S WITH DEWPOINTS IN THE LOWER 70S. A LINE OF STRONG TO SEVERE STORMS IS CURRENTLY MOVING INTO PORTIONS OF NORTHEAST ARKANSAS. THE LINE CONTINUES TO HOLD STEADY IN REGARDS TO STRENGTH ATTM. ALTHOUGH EXPECT THE LINE TO BEGIN TO WEAKEN AS IT PUSHES EAST IN THE NEXT COUPLE OF HOURS. WILL LIKELY NEED TO UPDATE TO BUMP LOWS UP SLIGHTLY DUE CLOUD COVER FROM STORMS AND POSSIBLE MENTION FOG IN NORTHEAST ARKANSAS DUE TO RAINFALL. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 239 PM CDT SUN MAY 25 2008/ DISCUSSION... SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WHICH HAS ALLOWED TEMPERATURES TO WARM INTO THE MID 80S TO LOWER 90S. NO THUNDERSTORMS ARE NEAR THE FORECAST AREA AT THIS TIME AND IT APPEARS THAT THUNDERSTORMS WILL NOT DEVELOP BY THIS EVENING SO HAVE A DRY FORECAST FOR TONIGHT. COLD FRONT WILL BEGIN TO APPROACH THE FORECAST AREA ON MONDAY WHICH WILL BRING SOME SCATTERED THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. THE FRONT WILL ENTER THE FORECAST AREA ON TUESDAY SO THE CHANCE OF RAIN WILL BE HIGHER FOR TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY THE FRONT MOVES SOUTH OF THE FORECAST AREA AND WEAKENS BUT THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE DAY. HIGH PRESSURE THEN TAKES OVER AND KEEPS THINGS DRY FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. A COLD FRONT WILL TRY TO MOVE INTO THE REGION NEXT SUNDAY SO THERE MAY BE SOME THUNDERSTORMS AHEAD OF THE FRONT. && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, May 25, 6:55 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 655 PM CDT SUN MAY 25 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-270200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 655 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND EARLY MORNING HOURS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH... MAINLY ALONG AND WEST OF A LINE FROM DRESDEN TENNESSEE TO WYNNE ARKANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS LATER THIS EVENING. TAB
In the hours before
Special weather statement, May 25, 9:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 933 PM CDT SUN MAY 25 2008 ARZ017-260300- LAWRENCE AR- 933 PM CDT SUN MAY 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF STRAWBERRY AT 933 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK... HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:07 PM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tishomingo | 113 min |
| May 26, 2:30 PM CDT | Flash Flood Warning | MEG | Prentiss, Tishomingo | 3 hr |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 42 min |
| May 26, 5:26 PM CDT | Flash Flood Warning | MEG | Prentiss, Tishomingo | 109 min |
| May 26, 5:27 AM CDT | Severe Thunderstorm Warning | MEG | Obion | 15 min |
| May 26, 11:18 AM CDT | Areal Flood Advisory | MEG | Carroll, Henderson, Madison | 117 min |
| May 26, 12:24 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 5 hr |
| May 26, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 46 min |
| May 26, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 46 min |
| May 26, 1:29 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| May 26, 1:34 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Madison | 30 min |
| May 26, 3:08 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| May 26, 4:20 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 40 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 52 min |
| May 26, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 42 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 38 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 20 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 47 min |
| May 26, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.